I'm 15 weeks pregnant and have been taking 40mg once nightly injections of Lovenox into my abdomen. I've had minor bruising before, but the last two nights have left almost half dollar sized, almost black, MAJOR bruises. I'm not feeling bad, but I'm just afraid that there may be some type of infection or something? I've just recently started taking iron supplements, but I wouldn't think that would affect the bruising? I'm going to go by my doctor's office tomorrow to show him. I was just wondering if any of you have had experience with this or a similar drug like Heparin causing bruising this serious? I've attached a pic so you can see how major they are.
I've never taken injections, but looks like you may have irritated a vessel. My husband is a Type 1 Diabetic and he has to take insulin shots and he shoots them in his belly sometimes and will get places like that.
Thanks for the info! The bruises are still slowly but surely disappearing. So far those two have been the only REALLY bad ones.
I try to move around the area where I'm allowed to inject them as much as possible, but when you're injecting in such a small area every night it's probably likely that I'd hit a spot I have injected before. That could've been what happened. I'm pretty sure I have some type of scar tissue in my belly at this point.
It does hurt sometimes. According to my specialist it should only be placed in the lower abdomen underneath, but not directly underneath your belly button. I've found a few things do help. Squeeze a pinch of fat from your belly in your hand kind of hard, that takes away from the ***** of the needle. (Don't forget to let go before you inject the medicine.) I also go quite slow with putting in the medication cause it burns sometimes. Another thing is to place a piece of ice where you'll be injecting it on your belly for about 20 seconds to kind of numb the area.
I've been taking Lovenox 40mg for about 2 months now and have been very fortunate that I have not bruised much. I’ve only bruised twice and they’ve been pretty small, but they do take a long time to go away (a couple weeks). What I do is sit on my bed with my knees up so that I can more easily pinch some fat which is more just like skin now that my belly has become larger. If you have more fat on your love handles, inject there. If you have more towards the center of your belly, inject there. The needles are small and are not what causes the sting – it’s the Lovenox itself that stings when it’s going into your body. Remember to move around your injection spot each day. I actually have my husband inject each night because I can’t stand the sight of a needle going in my skin. Inject the Lovenox slowly so that it doesn’t sting so bad and then just rest for a few minutes (that’s why I inject at night, I get ready for bed, grab my book, get my shot, and relax for 10-15 minutes). Don’t rub the injection area because it’ll cause it to sting and bruise more. The stinging is really not THAT bad because the feeling starts to fade quickly and will be gone within a couple minutes. I was really scared to start my injections but now it’s just routine. One other thing about “pinching your fat”… I don’t actually pinch the injection spot, I just lightly hold the area that my husband is going to inject (don’t forget to clean with alcohol first) and I let go of it when the needle is in my skin. Sitting on the bed sort of helps me get a roll or bulge of skin/fat so that I don’t have to pinch. Just do what feels best for you, whether that’s sitting down, using ice, having someone else inject you, etc. Try all these things and do what feels best for you (it might take a week or so to figure what that is, though. I’m not going to lie, the first few shots hurt like heck! It took a few tries to figure out what worked best for me) Good luck!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST